| Catalog Number |
2813G |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/01/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a flap procedure (b)(6) 2024 and suture was used.During the procedure, sales rep is reporting that in two different cases the suture broke multiple times trying to pull through the vessel.No patient harm reported.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device evaluation pending.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The device upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested, and the following was obtained via: additional information received from the sales rep via email on (b)(6) 2024: i have filled in the answers below in red.Additional information request: two product complaints were opened to address 2 patients.(b)(4) - patient 1.(b)(4) - patient 2.Please address the questions below for each patient event: what was the name of the procedure? they were both flap cases.What was the procedure date? the first procedure i do not have a date, the second procedure was (b)(6) 2024.Please clarify how many sutures broke on each patient procedure? my understanding is only 1 in each surgery.When did each suture break (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify: suture broke while pulling the suture through vessels both times.Did all sutures share the same lot number (101tap)? if no, please provide the lot number of each broken suture.Yes, to my understanding they were from the same lot.Are the devices available to be returned for evaluation? if so, please provide the status of the return and any available tracking information.I do not have the broken sutures available for return, but i have the rest of the lot number available for return ((b)(4) eaches).I have received the return box so i will be shipping them out today.Please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep): (b)(6) ¿ head and neck coordinator.
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees, that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional h6 component code: g07002 no device problem found.Investigation summary: the product was returned to ethicon for evaluation.One sealed box with twelve representative unopened samples and ten representative unopened samples were received for analysis.Product code 2813g.The complaint sample was not received for evaluation.Upon initial inspection of the samples, no external damages were observed on the external packets.As per the sampling plan, a visual inspection was performed on thirteen samples, the packets were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related to the customer complaint and no defects were observed during evaluation.A functional test was performed using instron equipment and tensile force was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.